MAUDE Adverse Event Report: SYNTHES GMBH RED FORCEPS SERRATED JAW-RATCHET 144

SYNTHES GMBH RED FORCEPS SERRATED JAW-RATCHET 144
Catalog Number 399.99
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/24/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint#: (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that a clamp broke during reduction.There was no surgical delay due to the reported event and no patient consequence.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: added: d4 expiration date, d9, h4.Corrected: d1, d4 (catalog, primary udi number).The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: corrected: g1.H3, h6: the product was returned to depuy synthes for evaluation.Visual analysis of the returned sample revealed that the red forceps serrated jaw-ratchet 144 was broken from the upper jaw.The broken fragment was not returned for evaluation.The fracture surface was examined, and no damage related to material issues was observed.The observed condition of the device was consistent with a random component failure that may have been caused by exposure to unintended forces a dimensional inspection was not performed since it was not applicable to the complaint condition a functional test was not performed since it was not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the red forceps serrated jaw-ratchet 144 would have contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: part number: 399.99, lot number: t198031, product code: n/a, date of manufacture: 06-apr-2020, manufacturing location: tuttlingen, part expiration date: n/a, nonconformance noted: n/a.Dhr record review: a manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.The raw material certificate was reviewed and the used material was according to the specification of the device.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
RED FORCEPS SERRATED JAW-RATCHET 144
Common Device Name
FORCEPS
Manufacturer (Section D)
SYNTHES GMBH
luzernstrasse 19-21
zuchwil 4528
SZ  4528
Manufacturer (Section G)
SYNTHES TUTTLINGEN
unter hasslen 5
tuttlingen CO
GM  
Manufacturer Contact
elba bello
1302 wrights lane east
west chester, PA 19380
9083863534
MDR Report Key24280149
Report Number8030965-2026-01295
Device Sequence Number8569505
Product Code HTD
UDI-Device Identifier10886982203168
UDI-Public(01)10886982203168(17)411231(10)T198031
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number399.99
Device Lot NumberT198031
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/26/2026
Supplement Date Received by Manufacturer02/17/2026
03/02/2026
Initial Report FDA Received Date02/06/2026
Supplement Report FDA Received Date02/18/2026
03/05/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/09/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown